Big disappointment!!!

After all the excitement of my onc sourcing caelyx i started my chemo last week. With 10 minutes of the drug being given i had an acute reaction where my blood pressure went down and my breathing became really shallow. They stopped it and decieded to.try again today with antihistamine drugs plus a very slow rate. Unfortunately an hour into chemo.i started to get tight chest again and after being monitored was found to be having an allergic reaction. So the wonder drug didnt work for me. Needless to say i feel.really lost now and cheated. They are yhinking of topetecan next week but the thought that my body is rejecting any intervention is not far from my mind. Where to next is this the end of the road?

15 Replies

oldestnewest
  • Hi Parvin,

    I am so sorry...what a disappointment for you...iam sorry that there is not much I can say to make you feel better.....I am sending you my love and best wishes and thinking of you

    love x G x

  • I am so sorry. But maybe all is not lost. I know there is a densensitization for carboplatin - maybe there is one for caelyx. The other point that occurred to me is that perhaps you would have a good response to cisplatin and etoposide, which can work well for women who are platinum resistant. Talk to your team and also give Ovacome a ring. Caelyx isn't the end, there are other drugs that might work for you.

  • Hi Parvinc

    I am so sorry to hear you have had all the reactions and also the disappointment. Why don't you try ringing the Ovacome helpline next week? It's on 08453710554, Mon to Fri 10 to 5. Ruth on there has so much experience and may help you to decide what will be the next step thA will help you the most. Sending you all hopes and good wishes. :-)

    Love Wendy xx

  • Dear Parvinc, I'm adding my best wishes tithe others. I'm really sorry to hear you had a bad reaction to Caelyx. I know there are a number of treatments you can try. It's no wonder you're feeling down. I'm sending you a big hug. Xxx Annie

  • Very sorry to hear about your bad reaction. Having just failed a PARP trial that I had such high hopes for I can really understand your disappointment, however as the others say there is more to try. Thinking of you. xx

  • Dear Parvinc

    It is disappointing but don't give up hope. As you can see from the messages above, there may be other options.

    Very best wishes

    xx

  • Thankyou all,

    Again you ladies have helped soften a migty blow. I spoke to ruth last night as i feel so overwhelmed with it all. I feel calmer this morning and my children are at home today. I am planning to extend my kitchen and redecorate my downstairs a dream that has been there since 2008 and has been postpohoned due to my illness over the last two years. I know that if i dont get it done -it might never happen. A big task i know but hopefully with all the support around me a project up to christmas and i am an expert on shopping on the internet. So on with life and in the meantime lets see what topetecan does next week. I was so against having it as i have been told that the side effects are not good but it looks like thats whats in my destiny. Love u ladies and god bless u all the special gift of a long anf healthy life xxxx

  • Hi Parvinc!

    Do not lose hope! I had a similar allergic reaction to carboplatin and high antiallergy protocols with high level steroids and antihistamine failed to make any difference! I was given alternative chemo and surgery and here I am having just realised that I got the diagnosis of Ovarian Cancer just over 3 years ago!

    I am incredibly lucky compared with most on this site but the spectre is always trhere! I just hope that my next recurrence will respond to the treatment I get and that the quality of life remains good!

    Keep your chin, and your hopes up, and try to enjoy something every minute!

    Love Margaret xxxxxxx

  • Hi Parvin

    What a good idea to plough on with your plans for the kitchen and redecoration. When I had breast cancer a couple of years ago I badly needed to feel that life wasn't hanging in suspension because of it, so we got on with refurbishing and partially rebuilding our utility room. I remember dragging myself round John Lewis looking for new blinds after my last round of chemo! Watching it progress from a shabby old mess into a magazine picture dream (well I thought so!) took my mind off what was happening and gave me such a wonderful lift when it was finished.

    Good luck with the topetecan.

    Monique x

  • Hi Parvin

    Just to say I have been on Topotecan weekly and found the side effects minimal. I had lots of warnings about the impact on the white blood cells, but was ok.

    However it worked initially but stopped being effective after about 3 months. I don't regret trying it and am now on weekly carbo/taxol which so far does not have the side effects that the 3 weekly routine has. My hair thinned but is still there and other side effects have been less intense also. So don't despair! Good luck! Hugs. Cara

  • Dear cara, can you just clarify how often you had it and how long it made you ill for. I am scared that all i will be doing is going from one chemo to next thanksfor your encoragrment hugs xxx

  • Thank you all for your encouragement,

    Seeing onc tomm. New drug on friday. Heres all crossed!!!!

  • Hi Parvic

    I had Topo once a week for 3 weeks, then a week off - to allow the white blood cells in particular to recuperate. This was repeated 4 times, I felt good on it and have improved - I had 4 "active " sites 2 were reduced. The other 2 after the 3rd month began to get worse so the treatment was stopped. I did not experience particular difficulty with blood levels or any other side effects - some constipation but all was mild. I would have continued

    happily with it f it continued to work. I found the treatment day I'd be a bit tired, maybe not sleep well - because the steroids tend to keep me awake - next day good, sickly on the 3rd day getting better after that.

    Chemo is hard, but so far it has given me relief and the energy to live more normally.

    I'd love a longer break - most I've had is 6 months, but I'm glad it has helped me this far - I'm nearly 3 years from diagnosis. We can only try, I think keep positive - many of us have been down this road - worried, depressed, frightened. I try one day at a time, don't spoil the time you have today with worry about what tomorrow MIGHT bring - it may be sunshine and getting that new kitchen done! If not - then I think "I'll deal with that tomorrow" - I hope that doesn't sound too trite - I takes effort to control your thoughts and feelings.

    But I try and look for the laughs - like me today - I have a PICC line ( central vein tube to get the chemo in and sample blood out) - but it's difficult to get the blood out of it for testing. So 'Cat' the nurse says cough - it may help - I cough - lots, no go, Stretch your arm up, out, head move this way and that - in the end I get success by making like a giraffe - stretching my neck up and to the side like a total nut! lots of laughs all round the unit - but the blood came!!!

    Hope these ramblngs help

    Lots of thinking of you, love & hugs

    Cara

  • Thanks again Cara,

    Like you this is my 3rd reoccurence since being diagnosed since 2010. you are so right laughing helps so much and thinking positive stops you sinking into the black hole. we cant change this so yes i wont spoil my today with worry for tommorrow. i have asked for a 4 week break as i feel well at the moment and hope to start topetecan on 2/11. i can get started on the kitchen in the meantime.

  • Hi Parvic

    Just a thought - as my daughters dog tries to help me type!! - will you get weekly or once every 3 wk doses? if I had the choice I'd go for weekly - side effects less pronounced.

    Good luck with the kitchen!

    Hugs Cara

You may also like...